Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Suggest treatment for neurasthenia

DOCTOR OF THE MONTH - Jun 2014
Jun 2014
User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2496 Questions
Question
Wow 58 year old male-generalized loss of sensation throughout body- no tingling or loss of feeling-Hypertensive-Sleep apnea-on meds for hypertension-Provigil for daytime sleepiness-Antidepressant-Klonopin-MRIS normal-cardiovasular normal-MRI show some small vessel ischemic changes-exercise daily symptoms have been present for 34 years no serious changes or improvements-chronic back problems post injury working out-sacral-lumbar thoracic-some disc changes nothing major-three terms of shots in back-degree of cloudiness at times cognitively-work 6 days per week 50 hrs-am a psychologist-onpoint at work etc-saw a plethora of doctors for about ten years-use a cpap machine but not as much as I should-am tired in am until provigil takes effect-any suggestions on supplements-because it looks like I have to treat myself on this one
Posted Sun, 10 Aug 2014 in Brain and Spine
 
 
Answered by Dr. Abhishek Kapoor 46 minutes later
Brief Answer:
You may have neurasthesia

Detailed Answer:
Hi
Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query.

In your case, all investigations like MRI scan is normal. What ever changes MRI has shown, is age related and is normal. There is nothing to worry about them. I think, you have one main symptoms, that is, tiredness. If you have continuous tiredness for last many years, it would go in favor of neurasthenia. It is a psychological disorder marked especially by easy fatigability and often by lack of motivation, feelings of inadequacy. In that case, you can try higher dose of stimulant like provigil (modafinil) or armodafinil along with antidepressant. Rest, you are a psychologist, so how could you motivate yourself, that you can decide. In supplement, any supplement like Swanson Premium triple Magnesium Complex etc could be tried.

If you need further help, you can ask.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor